Alert archive / New Jersey / Special Marine Warnings in 2007

Special Marine Warning 48, NWS Philadelphia/Mount Holly

September 11, 2007

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 11, 2007, 1:30 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2007, 1:30 PM EDT (17:30 UTC)
Expired
Sep 11, 2007, 2:30 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 111731
SMWPHI
ANZ450-451-470-111830-
/O.NEW.KPHI.MA.W.0048.070911T1730Z-070911T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT TUE SEP 11 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM
  OVER ATLANTIC COASTAL WATERS...
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM OVER ATLANTIC COASTAL WATERS...
  COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
  ATLANTIC COASTAL WATERS...
  INCLUDING AXEL CARLSON REEF...BELMAR...LAVALLETTE...MANASQUAN
  INLET...POINT PLEASANT BEACH...SANDY HOOK REEF...SEA BRIGHT...SEA
  GIRT REEF...SEASIDE PARK...SHARK RIVER REEF AND SILVERTON...

* UNTIL 230 PM EDT

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR
  GREATER FROM NEAR SANDY HOOK TO 15 MILES WEST OF POINT PLEASANT
  BEACH...MOVING EAST-SOUTHEAST AT 20 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR
  COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM AT
  140 PM EDT...
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM AT 150 PM EDT...
  WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM AT
  220 PM EDT...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 4027 7365 4011 7350 3973 7381 3994 7413
      3998 7415 4005 7414 4007 7404 4007 7409
      4011 7411 4012 7404 4016 7404 4019 7408
      4021 7401 4027 7399 4046 7398
TIME...MOT...LOC 1730Z 316DEG 21KT 4068 7379 4042 7396
          4016 7430

$$
1 follow-up statement
000 
FZUS71 KPHI 111759
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 PM EDT TUE SEP 11 2007

ANZ451-470-111807-
/O.CAN.KPHI.MA.W.0048.000000T0000Z-070911T1830Z/
157 PM EDT TUE SEP 11 2007

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREAS WERE...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM
OVER ATLANTIC COASTAL WATERS...
INCLUDING AXEL CARLSON REEF...LAVALLETTE...MANASQUAN INLET...POINT
PLEASANT BEACH...SEASIDE PARK AND SILVERTON...

LAT...LON 4029 7376 4019 7378 4015 7388 4013 7401
      4037 7390 4034 7386
TIME...MOT...LOC 1757Z 316DEG 21KT 4057 7365 4031 7382
          4005 7416

$$

ANZ450-111830-
/O.CON.KPHI.MA.W.0048.000000T0000Z-070911T1830Z/
157 PM EDT TUE SEP 11 2007

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 230 PM EDT...

FOR THE FOLLOWING AREA...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR
GREATER FROM SANDY HOOK NJ TO SHARK RIVER INLET...MOVING NORTHEAST 
AT 20 KNOTS.

THESE STRONG THUNDERSTORMS WILL BE NEAR
  COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM AT
  210 PM EDT.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

LAT...LON 4029 7376 4019 7378 4015 7388 4013 7401
      4037 7390 4034 7386
TIME...MOT...LOC 1757Z 316DEG 21KT 4057 7365 4031 7382
          4005 7416

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 11, 9:24 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 11, 9:24 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 AM EDT TUE SEP 11 2007

.SYNOPSIS...
A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO
RIVER VALLEY EARLY THIS MORNING.  THE FRONT WILL PROGRESS TO THE
SOUTH AND EAST AND IT SHOULD PASS THROUGH OUR REGION LATE IN THE
DAY.  HIGH PRESSURE SHOULD FOLLOW FOR WEDNESDAY, THURSDAY AND
FRIDAY.  ANOTHER COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE
EARLY ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON MID MORNING RADAR TRENDS...IVE BUMPED UP POPS ACROSS THE
NORTHERN AND WESTERN ZONES. IVE ALSO PULLED BACK TEMPERATURES A FEW
DEGREES AS WELL DUE TO THE AMPLE CLOUD COVER. UPDATED DIGITAL GRIDS
HAVE BEEN SENT.

PREVIOUS DISCUSSION...FOR TODAY, WELL CONTINUE WITH THE IDEA OF
SHOWERS AND SCATTERED TSTMS.  IT LOOKS AS THOUGH THERE WILL BE A
SLUG OF PRECIP THIS MORNING, THEN SOME ADDITIONAL SCATTERED SHOWERS
AND TSTMS THIS AFTERNOON INTO THE EARLY EVENING IN ASSOCIATION WITH
THE COLD FRONT DROPPING DOWN FROM THE NORTHWEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AFTER THE POSSIBILITY OF LINGERING SHOWERS AND TSTMS EARLY THIS
EVENING, COOLER AND DRIER AIR WILL BEGIN TO BUILD IN FROM THE WEST
FOLLOWING THE FRONTAL PASSAGE.

HIGH PRESSURE WILL BRING MAINLY CLEAR SKIES.  FOR WEDNESDAY AND
THURSDAY, HIGHS SHOULD BE MOSTLY IN THE 70S WITH DEW POINT TEMPS IN
THE 40S AND LOWER 50S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL LIKELY LINGER INTO FRIDAY BEFORE THE NEXT COLD
FRONT ARRIVES EARLY ON SATURDAY.  THE NEXT AIRMASS FOR SUNDAY AND
MONDAY WILL BE EVEN COOLER THAN THE ONE EXPECTED FOR THE LATE WEEK
PERIOD.  ITS CONCEIVABLE THAT WE WILL COME CLOSE TO SEEING SOME
FROST UP NORTH ON SUNDAY NIGHT.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
AN IFR AREA OF LOW ST HAS PUSHED IN FROM THE NE AND COVERS MUCH OF
NORTHERN/CENTRAL NJ AND THE POCONOS/NORTHERN HALF OF THE LEHIGH
VALLEY IN PA.  IT CURRENTLY EXTENDS DOWN TO PNE BUT NOT TO PHL.  IT
SHOULD ACTUALLY BEGIN TO RETREAT AS AN AREA OF SHOWERS/TSTMS MOVES
ACROSS THE REGION THIS MORNING.  ELSEWHERE, VFR CONDITIONS WILL
PREVAIL BUT WILL DROP TO MVFR/IFR IN PRECIPITATION THIS MORNING.  A
COLD FRONT, ACCOMPANIED BY A FEW MORE SHOWERS WILL PUSH IN FROM THE
WEST THIS AFTERNOON.  THIS SHOWER ACTIVITY IS NOT EXPECTED TO BE AS
WIDESPREAD AS THIS MORNINGS.  SKIES WILL BEGIN TO CLEAR THIS EVENING
BEHIND THE FRONT.

HIGH PRESSURE WILL BRING FAIR WEATHER INTO THE REGION WEDNESDAY
THROUGH FRIDAY.  ANOTHER COLD FRONT IS EXPECTED FRIDAY NIGHT OR
SATURDAY.

&&

.MARINE...
IT NOW APPEARS THAT THE MARINE AREA WILL BE IN FOR RATHER TRANQUIL
CONDITIONS FOR THE BETTER PART OF THE WEEK.  WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA INTO THE
WEEKEND.  THERE WILL BE SEVERAL TIMES THIS WEEK WHEN CONDITIONS MAY
APPROACH THE CRITERIA, BUT ONLY FOR A SHORT PERIOD OF TIME.  ONE OF
THOSE TIMES IS LATER TODAY AS THE S TO SW FLOW AHEAD OF THE
APPROACHING COLD FRONT INCREASES.  ONCE THE FRONT CLEARS THE AREA
EARLY TONIGHT, HIGH PRESSURE TAKES OVER WEDNESDAY THROUGH FRIDAY.
ANOTHER COLD FRONT IS EXPECTED TO CROSS OUR WATERS LATE FRIDAY NIGHT
OR SATURDAY.  WINDS AND SEAS COULD APPROACH SCA CRITERIA BEHIND THE
FRONT SATURDAY NIGHT INTO SUNDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/SHORT TERM/LONG TERM...IOVINO
NEAR TERM...IOVINO/KRUZDLO
AVIATION/MARINE...RPW
Hazardous weather outlook, Sep 11, 5:00 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EDT TUE SEP 11 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-121000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
500 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA
AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING, ALONG WITH GUSTS WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-121000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
500 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND
FREQUENT CLOUD TO SURFACE LIGHTNING, ALONG WITH GUSTS WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 12:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 PM EDT TUE SEP 11 2007

NJZ013-019-020-111800-
NORTHWESTERN BURLINGTON-OCEAN-WESTERN MONMOUTH-
1257 PM EDT TUE SEP 11 2007

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN
COUNTIES...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TRENTON...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR NEW EGYPT...CEDAR GLEN LAKES
AROUND 115 PM...LEISURE KNOLL AND LAKEHURST AROUND 130 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

KRUZDLO
Special weather statement, Sep 11, 1:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 PM EDT TUE SEP 11 2007

NJZ012-013-111815-
MIDDLESEX-WESTERN MONMOUTH-
111 PM EDT TUE SEP 11 2007

...HEAVY RAINS ACROSS MIDDLESEX AND MONMOUTH COUNTIES...

A LINE OF THUNDERSTORMS IS CROSSING MIDDLESEX COUNTY AND IS MOVING
INTO MONMOUTH COUNTY. VERY HEAVY RAIN IS FALLING FROM THESE STORMS
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL SMALL
CREEKS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:16 AM EDTSpecial Marine WarningPHI44 min
Sep 11, 3:21 AM EDTSpecial Marine WarningPHI39 min
Sep 11, 3:48 PM EDTSpecial Marine WarningPHI42 min
Sep 11, 4:52 PM EDTSpecial Marine WarningPHI38 min
Sep 11, 12:29 AM EDTSevere Thunderstorm WarningPHIKent31 min

Nearby

Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.